Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 30, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Mar 30, 2016, 4:22 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2016, 4:22 PM EDT (20:22 UTC)
- Expired
- Mar 30, 2016, 10:24 PM EDT
- In force
- 6 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
168 WHUS73 KAPX 302022 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 422 PM EDT WED MAR 30 2016 LMZ345-346-310400- /O.NEW.KAPX.SC.Y.0030.160330T2022Z-160331T0400Z/ POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 422 PM EDT WED MAR 30 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
1 follow-up statement
361 WHUS73 KAPX 310224 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1024 PM EDT WED MAR 30 2016 LMZ345-346-310330- /O.CAN.KAPX.SC.Y.0030.000000T0000Z-160331T0400Z/ POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1024 PM EDT WED MAR 30 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 30, 3:01 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Mar 30, 3:01 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 301 PM EDT WED MAR 30 2016 .SHORT TERM...(THIS EVENING AND OVERNIGHT) ISSUED AT 259 PM EDT WED MAR 30 2016 HIGH IMPACT WEATHER POTENTIAL: HEAVY RAIN AND THUNDER CONCERNS TONIGHT. PATTERN SYNOPSIS/EXPECTED EVOLUTION: RATHER DYNAMIC PROCESSES TAKING SHAPE JUST TO OUR WEST...WITH ONE WELL-DEFINED SOUTHERN STREAM SHORTWAVE ROTATING INTO THE CENTRAL PLAINS...ALL-THE-WHILE MORE SUBTLE NORTHERN STREAM WAVE DIGS THROUGH THE NORTHERN PLAINS. THESE TWO ARE IN THE PROCESS OF MERGING...FORCING THE DEVELOPMENT OF A TIGHTENING THERMAL GRADIENT ACROSS THE MIDWEST AND GREAT LAKES. TIE IN MATURATION OF STRONG UPPER JET CORE AND A WELL ORGANIZED GULF OF MEXICO MOISTURE FEED...AND THE STAGE APPEARS SET FOR ONE DECENT RAIN EVENT ACROSS OUR AREA TONIGHT. PRIMARY FORECAST CONCERNS/CHALLENGES: RAIN EVOLUTION AND AMOUNTS TONIGHT. DETAILS: A WET NIGHT FOR SURE. THERMAL GRADIENT SIMPLY LAYS OUT ACROSS NORTHERN MICHIGAN...WITH APPROACH OF EARLIER MENTIONED WAVE(S) AND EXCELLENT RER UPPER JET DYNAMICS ENTICING A DEEP LAYER FGEN RESPONSE. MOISTURE ADVECTION ALSO REACHES MATURITY...GOING UP AND OVER ONE INCH VALUES BY LATER THIS EVENING. STILL SOME QUESTION ON WHERE THE "BEST" OF THE ABOVE ALIGN...ALTHOUGH HIGH RES TRENDS AND EXTRAPOLATION OF UPSTREAM DYNAMICS SUGGEST PRIMARY TARGET AREA ALONG AND SOUTH OF M-32. COULD EASILY SEE INCH RAIN TOTALS (POSSIBLY HIGHER) IN THIS REGION BY MORNING...WITH AMOUNTS TAPERING SLOWLY OFF AS ONE GOES NORTH. MUCH LIGHTER RAIN TOTALS EXPECTED ACROSS EASTERN UPPER MICHIGAN (ALTHOUGH MORE RAIN IS EXPECTED FOR ALL AREAS ON THURSDAY..SEE LONG TERM SECTION BELOW). BEST THUNDER THREAT SHOULD REMAIN TO OUR SOUTH...ALTHOUGH CORRIDOR OF 6+ MID LEVEL LAPSE RATES AND INTENSE DYNAMICS COULD BRING SOME ELEVATED STORMS INTO NORTHERN LOWER MICHIGAN. THESE WILL NOT BE SEVERE...BUT MAY ADD TO SOME OF THE HEAVIER RAINFALL TOTALS. GIVEN EXPECTED RAIN AMOUNTS...DO EXPECT TO SEE A RESPONSE ON ALL AREA WATERWAYS...WITH BOTH THE RIFLE RIVER NEAR STERLING AND THE MANISTEE RIVER NEAR SHERMAN EXPECTED TO GO ABOVE FLOOD STAGE THURSDAY NIGHT AND FRIDAY. OTHERWISE...WOULD JUST EXPECT YOUR TYPICAL PONDING ON AREA ROADWAYS AND IN POOR DRAINAGE AREAS. .LONG TERM...(THURSDAY THROUGH WEDNESDAY) ISSUED AT 259 PM EDT WED MAR 30 2016 THURSDAY THROUGH SATURDAY... ACTIVE WEATHER CONTINUES ACROSS MUCH OF THE CONUS THROUGHOUT THE PERIOD WITH SEVERAL SYSTEMS OF INTEREST LOCALLY. CHALLENGES REVOLVE AROUND THUNDER CHANCES THURSDAY MORNING...ANY TRANSITION TO SNOW THURSDAY EVENING/NIGHT...AND MULTIPLE NORTHWEST FLOW SHORTWAVES FRIDAY-SATURDAY. AT THE START OF THE PERIOD...LOW PRESSURE BEGINS TO CROSS NORTHERN MICHIGAN FROM SOUTHWEST TO NORTHEAST...BECOMING CENTERED OVERHEAD DURING THE MIDDAY HOURS THURSDAY. RAIN CONTINUES THROUGHOUT THE DAY WITH ADDITIONAL RAINFALL AMOUNTS OF A QUARTER TO HALF INCH EXPECTED. THERE REMAINS A SLIGHT CHANCE OF THUNDER THROUGH THE MORNING HOURS (GENERALLY STILL SOUTH OF M-32) AS BETTER QG ASCENT SLIDES OVERHEAD ...COMBINED WITH UP TO A COUPLE HUNDRED J/KG OF MLCAPE. AS THE SYSTEM DEPARTS THURSDAY AFTERNOON...COOLER AIR ADVECTS IN BEHIND A STRONG COLD FRONT TRANSITIONING RAIN SHOWERS TO SNOW SHOWERS ACROSS EASTERN UPPER LATE THURSDAY AFTERNOON/EVENING...AND TO A SLOWLY DIMINISHING RAIN/SNOW SHOWER MIX ACROSS THE REMAINDER OF THE AREA THURSDAY NIGHT. WITH DEEP LAYER DRYING UNDERWAY...LIMITED MOISTURE THROUGHOUT THE COLUMN FRIDAY MORNING IS EXPECTED TO LIMIT ANY NOTABLE LAKE EFFECT ACROSS MUCH OF THE AREA...BUT WITH MARGINAL OVER LAKE INSTABILITY...WHAT IS ABLE TO DEVELOP SHOULD FALL IN THE FORM OF SNOW WITH LITTLE TO NO ACCUMULATION EXPECTED. LATE IN THE DAY...A WEAK SHORTWAVE IS EXPECTED TO DIVE SOUTHWARD THROUGH UPPER-LEVEL TROUGHING INTO THE GREAT LAKES. THIS WILL HAVE THE POTENTIAL TO BRING ADDITIONAL SNOW SHOWER CHANCES FRIDAY AFTERNOON AND EVENING...ALTHOUGH ONCE AGAIN NOTHING SIGNIFICANT IS EXPECTED. ATTENTION QUICKLY TURNS TO SATURDAY AS CONFIDENCE GROWS IN ANOTHER ...MORE POTENT SHORTWAVE ARRIVING FROM THE NORTHWEST...LIKELY RESULTING IN A PERIOD OF SNOW ACROSS ALL OF THE FORECAST AREA. AT THIS POINT...STRONG MID-UPPER LEVEL ASCENT...STEEP LAPSE RATES APPROACHING 8-9 C/KM...AND DEEP MOISTURE THROUGH THE ENTIRE COLUMN (ALBEIT BRIEF) SHOULD RESULT IN A PERIOD OF HEAVY SNOWFALL. WITH SNOW EXPECTED TO ARRIVE DURING THE MORNING HOURS (AFTER A BELOW FREEZING NIGHT WITH CHILLY ROAD TEMPS)...COMBINED WITH GUSTY WINDS ...PERIODS OF REDUCED VISIBILITY AND HAZARDOUS TRAVEL IS EXPECTED. FAIRLY DECENT GLOBAL MODEL GUIDANCE IN TERMS OF POTENTIAL ACCUMULATIONS ...WITH ROUGHLY A QUARTER INCH OF QPF...TRANSLATING TO PERHAPS A FEW INCHES IN SOME LOCATIONS BEFORE DIMINISHING DURING THE EVENING. SATURDAY NIGHT THROUGH WEDNESDAY: SHARP TROUGHING OVER THE EASTERN CONUS WILL MOVE OFF THROUGH THE EXTENDED PERIOD AS RIDGING TO THE WEST BEGINS TO MOVE EASTWARD. WHILE THERE IS A SYSTEM TOWARD MIDWEEK...THE END OF THIS EXTENDED PERIOD...THAT LOOKS TO BE PRIMARILY RAIN AT THIS POINT. ANY SHIFT SOUTH WITH THIS COULD CHANGE THAT. THE PRIMARY CONCERN THEN SHIFTS TO A LATE SUNDAY INTO MONDAY MORNING CLIPPER. THIS HAS THE POTENTIAL TO ADD A COUPLE MORE INCHES OF SNOW TO THE WEEKEND TOTAL WITH POSSIBLE EFFECTS FOR THE MORNING COMMUTE. TEMPERATURES WILL REMAIN WELL BLOW NORMAL INTO MIDWEEK...WHEN THINGS WILL WARM BACK UP TO NEAR NORMAL. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 137 PM EDT WED MAR 30 2016 CURRENT HIGH CIG/VFR CONDITIONS EXPECTED TO DETERIORATE RAPIDLY HEADING THROUGH THIS EVENING AND OVERNIGHT AS DEEP MOISTURE AND STRONG DYNAMICS OVERSPREAD THE REGION. RAIN WILL BE THE RESULT...LOCALLY HEAVY AT TIMES LATER TONIGHT INTO EARLY THURSDAY. CIGS AND VISIBILITY WILL TANK IN RESPONSE....DROPPING TO IFR CONDITIONS...WHICH WILL LIKELY LAST RIGHT THROUGH MUCH OF THURSDAY MORNING. SOME THUNDER POSSIBLE...ALTHOUGH PROBS MUCH TOO LOW TO INCLUDE IN THE TAFS JUST YET. && .MARINE... ISSUED AT 259 PM EDT WED MAR 30 2016 MARGINALLY GUSTY SOUTH WINDS CONTINUE WELL AHEAD OF DEVELOPING CENTRAL PLAINS LOW PRESSURE. ATTENDANT FRONT WILL SLOWLY DRIFT OVERHEAD TONIGHT...ALLOWING THE WINDS TO BECOME LIGHT. GUSTY NORTHWEST WINDS DEVELOP LATER THURSDAY AND THURSDAY NIGHT IN A MUCH MORE FAVORABLE UNSTABLE ENVIRONMENT BEHIND DEPARTING LOW PRESSURE. VERY LIKELY ANOTHER ROUND OF SCA/S WILL BE NEED DURING THIS PERIOD FOR AT LEAST SOME OF THE NEARSHORE WATERS. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && SHORT TERM...MSB LONG TERM...GILLEN/MAYHEW AVIATION...MSB MARINE...MSB
Hazardous weather outlook, Mar 30, 2:55 PM EDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 255 PM EDT WED MAR 30 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-311900- STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 255 PM EDT WED MAR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. RAIN WILL DEVELOP ACROSS THE AREA LATER THIS AFTERNOON AND EVENING...WITH RAIN...HEAVY AT TIMES...CONTINUING THROUGH THE OVERNIGHT. ALSO...THERE IS A SLIGHT CHANCE OF THUNDER...GENERALLY ALONG AND SOUTH OF M-32. SEVERE STORMS WILL NOT OCCUR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. RAIN WILL CONTINUE THROUGH THURSDAY WITH RAINFALL TOTALS POSSIBLY REACHING TWO INCHES ACROSS PORTIONS OF NORTHERN LOWER MICHIGAN. THIS RAINFALL WILL LEAD TO RISES ON AREA RIVERS...AND THE POTENTIAL FOR MINOR FLOODING. A STRONG COLD FRONT IS EXPECTED LATE FRIDAY NIGHT INTO SATURDAY WHICH MAY BRING A BRIEF PERIOD OF HEAVY SNOWFALL AND THE POTENTIAL FOR SIGNIFICANT REDUCTIONS IN VISIBILITY. ACCUMULATING SNOW IS AGAIN POSSIBLE LATER SUNDAY NIGHT INTO MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.